Hail, Otero
- When
- July 9, 1:13 PM MST to 1:18 PM MST
- Where
- Otero County, 7 mi E of Cloudcroft
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.970, -105.609
Penny to nickel size hail covered the ground.
Unstable air mass in moist summer regime.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Unstable air mass in moist summer regime.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 9, 1:54 AM MST, 11 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 254 AM MDT MON JUL 9 2007 .SYNOPSIS... MOIST UNSTABLE AIR REMAINS OVER SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS SO THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TUESDAY. THUNDERSTORMS MAY INCREASE WEDNESDAY AS A WEAK COLD FRONT MOVES INTO THE REGION. && .DISCUSSION... WEAK UPPER WAVE NOW MOVING INTO THE CWA FROM THE NORTH EARLY THIS MORNING CAUSING ISOLATED SHOWERS. IN ADDITION MOIST AIR NOW COVERS THE SOUTHWESTERN UNITED STATES ACROSS ARIZONA THROUGH SOUTHERN NEW MEXICO. THUS WHILE LEE SURFACE TROUGHING TO THE EAST WILL CAUSE WINDS TO BECOME SOUTHWESTERLY TODAY AND TUESDAY ONLY MINOR DRYING IS EXPECTED. MODELS SHOWING CONSISTENCY EACH RUN IN LONGER WAVE PATTERN WHICH WILL BE DOMINATED WITH STRONG UPPER RIDGE WEST OF THE DIVIDE AND UNSEASONABLY DEEP TROUGHING OVER THE EASTERN UNITED STATES. AN ASSOCIATED HIGH PRESSURE CENTER ALOFT WILL ALSO WOBBLE IN THE GENERAL VICINITY OF THE NORTHERN ARIZONA/4 CORNERS VICINITY THROUGH THE WEEK. PATTERN WILL PLACE THE CWA IN WEAK PERSISTENT LARGE SCALE SUBSIDENCE WITH ATTENDANT WARM AIR ALOFT EXCEPT WHEN AND WHERE EMBEDDED WEAK SHORT WAVES MOVE INTO THE REGION FROM THE NORTH AND NORTHEAST. OVER PAST FEW DAYS WAVES HAVE BEEN RATHER WEAK OR ABSENT AND THUS CONVECTION HAS BEEN CONFINED TO MAINLY HIGH TERRAIN AREAS. CONVECTION MAY FINALLY INCREASE OVER LOWLANDS WEDNESDAY AND THURSDAY AS MODELS SHOW WEAK BACK DOOR COLD FRONT OR CONVERGENCE BOUNDARY PUSHING INTO THE CWA AND BECOMING STATIONARY NEAR THE BORDER. IN ADDITION GFS FORECASTS STRONGER UPPER WAVES MOVING IN FROM THE NORTH. WITH PRECIPITABLE WATER AMOUNTS ABOVE AN INCH AND EXPECTED CAPES ABOVE 1000 J/KG THUNDERSTORM COVERAGE MAY INCREASE TO SCATTERED BY WEDNESDAY AFTERNOON. && .AVIATION... ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS. OTHERWISE MOSTLY VFR WITH WIDESPREAD AREAS OF CEILINGS ABOVE 10,000 FT AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 101 74 100 74 99 / 10 20 10 20 30 SIERRA BLANCA TX 90 66 96 66 87 / 10 20 20 20 30 LAS CRUCES 100 70 100 70 99 / 10 20 10 20 30 ALAMOGORDO 96 66 99 66 95 / 10 20 20 20 30 CLOUDCROFT 76 52 78 52 74 / 20 30 20 20 30 TRUTH OR CONSEQUENCES 99 68 98 68 95 / 10 20 10 20 30 SILVER CITY 87 63 92 63 88 / 10 20 20 20 30 DEMING 100 68 101 68 98 / 10 20 10 20 30 LORDSBURG 99 69 100 69 99 / 10 20 10 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MDT MON JUL 9 2007 NMZ022>025-030>032-TXZ055-056-101645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1035 AM MDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP...MOSTLY OVER HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERSISTENT PATTERN OF ISOLATED LOWLAND AND ISOLATED TO SCATTERED MOUNTAIN AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL OCCUR TUESDAY THROUGH THURSDAY. THUNDERSTORMS WILL INCREASE AND BECOME SCATTERED ALL AREAS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 126 PM MDT MON JUL 9 2007 NMZ025-092330- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 126 PM MDT MON JUL 9 2007 AT 125 PM...A LINE OF THUNDERSTORMS WAS TRACKING SLOWLY SOUTHWARD ACROSS HIGHER TERRAIN IN THE MESCALERO INDIAN RESERVATION AND LINCOLN NATIONAL FOREST. THESE STORMS ARE DRIFTING SLOWLY SOUTH AROUND 5 MPH. MAIN THREATS WITH THESE STORMS ARE WINDS TO 45 MPH...HAIL UP TO ONE HALF AN INCH...AND LOCALLY HEAVY RAINFALL OF ONE HALF AN INCH OR MORE. THE SLOW MOVEMENT WILL ENHANCE LOCAL RAIN ACCUMULATIONS IN SOME AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION STATION FOR THE LATEST UPDATES. TRIPOLI
The Holloman AFB radar (KHDX), 49 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 hail. Local standard time, as filed.
Penny to nickel size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51532.